Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
128 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes itching sensation on the penis?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3129 Questions

default
Posted on Sat, 27 Aug 2016 in Asthma and Allergy
Question: This is for my kid who is in prison.

I wrote before but what he had Not told me before is that someone gave him a cream
a couple of months ago ( I am assuming for pleasure) and he must have an allergic reaction to that.

He says the itching is unbearable from the tip in the inside 1/2 way down. There is no redness, bumps, or anything else that can be seen. The prison have not been helpful and I am seeking information that I can discuss with their dr's. He cannot even sleep at night. I can't imagine, and as a mom it's hard to know their child is suffering. Please help.
Thanks, XXXXXXX XXXXXXX
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Plan of action.

Detailed Answer:
Hello and welcome,

Well this sounds perfectly miserable.

It's possible that he is having a continued reaction to the cream but there are a few things here that make me question that. If he put the cream on the outside of the penis, and had a reaction, there would be swelling and redness there. Did he put the cream on the inside?

I think, given the duration of the problem, and the intensity of his symptoms, he definitely needs to be reevaluated.

I suggest:
- inspect for signs of fungal or yeast infection.
- swab for STD if that is a possibility.
- give an oral antihistamine, which may need to be given in 2 times the usual dose. I usually recommend cetirizine (Zyrtec) as it is less sedating than Benadryl/diphenhydramine. Start with 1 (10 mg) tablet every 24 hours, and if that doesn't help adequately, increase to taking it twice a day.
- if after a few days of a double dose of antihistamine there is no improvement, reevaluate, as he may need an anti fungal, or if the intense itching persists, a short course of oral corticosteroid.

It's possible that this is an allergic reaction to whatever he had used 2 months ago, but I'd expect to see signs of allergic reaction, or for the symptoms to have subsided by now.

I definitely think you are right to pursue this, given the duration and intensity of itching. Good luck.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Cetirizine

doctor1 MD

my son is 3 aND he does have allergies...but hasnt been taking his zyrtec for awhile and he seems to be getting colds alot..everytime i turn around...

doctor1 MD

My husband had an allergic reaction (swollen tongue and throat) to antibotics that he had been on for several weeks due to a minor foot surgery. He...

doctor1 MD

Hi my 14 year old daughter has been complaining of headaches, she suffered a concussion about 2 years ago, we went to general doctor and thinks...

doctor1 MD

I had a fever 102 F doctor prescribed me levofloxacin (500mg) and cetirizine dihydrochloride (10mg ) both to be taken after every twelve hours for...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

I've had a cold from runny nose since Thanksgiving in the U.S. to now a cough the past four days. I lost my voice and its been about three days....